Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 2, NWS Green Bay, WI

January 5, 2014

NWS Green Bay, WI issued this small craft advisory at Jan 5, 2014, 4:41 AM CST. It took effect at Jan 5, 2014, 3:00 PM CST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2014, 4:41 AM CST (10:41 UTC)
In effect from
Jan 5, 2014, 3:00 PM CST
Expired
Jan 7, 2014, 3:00 PM CST
In force
48 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WHUS73 KGRB 051041
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
441 AM CST SUN JAN 5 2014

...GUSTY WEST TO NORTHWEST WINDS EXPECTED LATER TODAY THROUGH
MONDAY NIGHT...

.STRONG NORTHWEST WINDS WILL DEVELOP LATER TODAY...AS THE
PRESSURE GRADIENT INCREASES BETWEEN LOW PRESSURE OVER THE GREAT
LAKES AND ARCTIC HIGH PRESSURE IN THE NORTHERN PLAINS.

LMZ521-522-541>543-051845-
/O.NEW.KGRB.SC.Y.0002.140105T2100Z-140107T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
441 AM CST SUN JAN 5 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST TUESDAY. 

* WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS...WITH
  A FEW GALE FORCE GUSTS TO 35 KTS.

* WAVES WILL BUILD TO 2 TO 4 FT IN ICE-FREE AREAS ON LAKE
  MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
9 follow-up statements
926 
WHUS73 KGRB 051558
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
958 AM CST SUN JAN 5 2014

...GUSTY WEST TO NORTHWEST WINDS EXPECTED LATER TODAY THROUGH
MONDAY NIGHT...

.STRONG NORTHWEST WINDS WILL DEVELOP LATER TODAY...AS THE
PRESSURE GRADIENT INCREASES BETWEEN LOW PRESSURE OVER THE GREAT
LAKES AND ARCTIC HIGH PRESSURE IN THE NORTHERN PLAINS.

LMZ521-522-541>543-060000-
/O.CON.KGRB.SC.Y.0002.140105T2100Z-140107T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
958 AM CST SUN JAN 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM CST TUESDAY...

* WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS...
  WITH A FEW GALE FORCE GUSTS TO 35 KTS. 

* WAVES WILL BUILD TO 2 TO 4 FT IN ICE-FREE AREAS ON LAKE 
  MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
485 
WHUS73 KGRB 052124
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CST SUN JAN 5 2014

...GUSTY WEST TO NORTHWEST WINDS EXPECTED THROUGH MONDAY NIGHT...

.STRONG NORTHWEST WINDS WILL DEVELOP THIS EVENING...AS THE
PRESSURE GRADIENT INCREASES BETWEEN LOW PRESSURE OVER THE EASTERN GREAT
LAKES AND ARCTIC HIGH PRESSURE IN THE NORTHERN PLAINS.

LMZ521-522-541>543-060530-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-140107T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
324 PM CST SUN JAN 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS... 
  WITH A FEW GALE FORCE GUSTS TO 35 KTS. 

* WAVES WILL BUILD TO 2 TO 4 FT IN ICE-FREE AREAS ON LAKE 
  MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
623 
WHUS73 KGRB 060325
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
925 PM CST SUN JAN 5 2014

...GUSTY WEST TO NORTHWEST WINDS EXPECTED THROUGH MONDAY NIGHT...

.STRONG NORTHWEST WINDS WILL CONTINUE...AS THE PRESSURE GRADIENT
CONTINUES TO TIGHTEN BETWEEN LOW PRESSURE OVER THE EASTERN GREAT
LAKES AND ARCTIC HIGH PRESSURE ACROSS THE UPPER MIDWEST.

LMZ521-522-541>543-061130-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-140107T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
925 PM CST SUN JAN 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS... 
  WITH A FEW GALE FORCE GUSTS TO 35 KTS. 

* WAVES WILL BUILD TO 2 TO 4 FT IN ICE-FREE AREAS ON LAKE 
  MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
698 
WHUS73 KGRB 061045
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
445 AM CST MON JAN 6 2014

...GUSTY WEST TO NORTHWEST WINDS EXPECTED THROUGH TUESDAY MORNING...

.GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE...AS THE PRESSURE
GRADIENT REMAINS STRONG BETWEEN LOW PRESSURE OVER THE EASTERN
GREAT LAKES AND ARCTIC HIGH PRESSURE ACROSS THE NORTHERN PLAINS.

LMZ521-522-541>543-061845-
/O.EXT.KGRB.SC.Y.0002.000000T0000Z-140107T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
445 AM CST MON JAN 6 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...

* WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS...WITH
  OCCASIONAL GUSTS TO 30 TO 35 KTS.

* WAVES WILL BUILD TO 2 TO 4 FT IN ICE-FREE AREAS ON LAKE 
  MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
283 
WHUS73 KGRB 061531
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
931 AM CST MON JAN 6 2014

...GUSTY WEST TO NORTHWEST WINDS EXPECTED THROUGH TUESDAY
MORNING...

.GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE...AS THE PRESSURE
GRADIENT REMAINS STRONG BETWEEN LOW PRESSURE OVER THE EASTERN
GREAT LAKES AND ARCTIC HIGH PRESSURE ACROSS THE NORTHERN PLAINS.

LMZ521-522-541>543-062345-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-140107T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
931 AM CST MON JAN 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS... WITH
  A FEW GUSTS TO 30 TO 35 KTS.

* WAVES WILL BUILD TO 2 TO 4 FT IN ICE-FREE AREAS ON LAKE 
  MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
519 
WHUS73 KGRB 062158
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
358 PM CST MON JAN 6 2014

...GUSTY WEST TO NORTHWEST WINDS EXPECTED THROUGH TUESDAY
MORNING...

.GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE...AS THE PRESSURE
GRADIENT REMAINS STRONG BETWEEN LOW PRESSURE OVER THE EASTERN
GREAT LAKES AND ARCTIC HIGH PRESSURE ACROSS THE NORTHERN PLAINS.

LMZ521-522-062300-
/O.CAN.KGRB.SC.Y.0002.000000T0000Z-140107T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
358 PM CST MON JAN 6 2014

...SMALL CRAFT ADVISORY IS CANCELLED...


THE NEARSHORE MARINE FORECAST FOR THE BAY OF GREEN BAY WILL BE
SUSPENDED DUE TO ICE COVERAGE. FORECASTS WILL RESUME ON OR BEFORE
APRIL 1, 2014.


$$

LMZ541>543-070600-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-140107T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
358 PM CST MON JAN 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS... 
  WITH A FEW GUSTS TO 30 TO 35 KTS. 

* WAVES OF 2 TO 4 FT IN ICE-FREE AREAS ON LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
192 
WHUS73 KGRB 070338
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
938 PM CST MON JAN 6 2014

...GUSTY WEST TO NORTHWEST WINDS EXPECTED THROUGH TUESDAY
MORNING...

.GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE...AS THE PRESSURE
GRADIENT REMAINS STRONG BETWEEN LOW PRESSURE OVER THE EASTERN
GREAT LAKES AND ARCTIC HIGH PRESSURE ACROSS THE NORTHERN PLAINS.

LMZ541>543-071145-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-140107T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
938 PM CST MON JAN 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS... 
  WITH A FEW GUSTS TO 30 TO 35 KTS. 

* WAVES OF 2 TO 4 FT IN ICE-FREE AREAS ON LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
718 
WHUS73 KGRB 071104
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
504 AM CST TUE JAN 7 2014

...GUSTY WEST WINDS EXPECTED THROUGH EARLY THIS AFTERNOON...

.GUSTY WEST WINDS WILL CONTINUE...AS THE PRESSURE GRADIENT
REMAINS STRONG BETWEEN LOW PRESSURE OVER THE EASTERN GREAT LAKES
AND ARCTIC HIGH PRESSURE ACROSS THE NORTHERN PLAINS.

LMZ541>543-071915-
/O.EXT.KGRB.SC.Y.0002.000000T0000Z-140107T2100Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
504 AM CST TUE JAN 7 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS WILL BE FROM THE WEST AT 15 TO 25 KTS... WITH A FEW GUSTS
  TO AROUND 30 KTS.

* WAVES OF 2 TO 4 FT IN ICE-FREE AREAS ON LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
145 
WHUS73 KGRB 071654
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1054 AM CST TUE JAN 7 2014

...GUSTY WEST WINDS CONTINUE THROUGH EARLY AFTERNOON...

.GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY AFTERNOON AND THEN
BEGIN TO DIMINISH.

LMZ541>543-072100-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-140107T2100Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1054 AM CST TUE JAN 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS WILL BE FROM THE WEST AT 15 TO 25 KTS... WITH A FEW 
  GUSTS TO AROUND 30 KTS. 

* WAVES OF 2 TO 4 FT IN ICE-FREE AREAS ON LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 4:06 AM CST, 35 minutes earlier.

Area forecast discussion, Jan 5, 4:06 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
406 AM CST SUN JAN 5 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND MONDAY
ISSUED AT 405 AM CST SUN JAN 5 2014

MAIN FCST CONCERN IS BITTER COLD TEMPS AND WIND CHILL HEADLINES...
WITH MINOR PCPN CHANCES A SECONDARY CONCERN.

TEMPS HAVE FALLEN SLOWER THAN EXPECTED OVERNIGHT...PARTIALLY DUE
TO MID/HIGH CLOUDS OVER THE SE HALF OF THE CWA AND LAKE-INDUCED
LOW CLOUDS OVER THE FAR NORTH...AND ALSO AS A RESULT OF THE
STALLING ARCTIC FRONT TO OUR EAST. THIS TREND WILL LIKELY CONTINUE
TODAY AND EARLY TONIGHT AS A SFC LOW RIPPLES NE ALONG THE FRONT
INTO THE GREAT LAKES REGION. THE CONSEQUENCES OF THIS ARE
POSITIVE...AS TEMPS WILL BE A LITTLE WARMER THAN PREVIOUSLY
EXPECTED...AND WIND CHILLS WILL NOT BE AS COLD IN NE/EC WI. HAVE
RAISED MAX TEMPS 2 TO 4 DEGREES AT MOST LOCATIONS TODAY. WILL
KEEP THE WIND CHILL ADVISORY GOING IN NC/C WI...BUT WITH WIND
CHILLS GENERALLY IN THE -5 TO -15 RANGE IN NE/EC WI...HAVE OPTED
TO CANCEL THERE.

THE COLD AIR WILL MAKE A CONCERTED PUSH AS THE SFC LOW LIFTS OUT
OF THE GREAT LAKES LATER TONIGHT...WITH H8 TEMPS DROPPING TO -28
TO -33 C BY MONDAY MORNING. HAVE RAISED MIN TEMPS A FEW DEGREES...
MAINLY DUE TO MOSTLY CLOUDY SKIES...AND FCST SOUNDINGS SHOWING A
MIXED LAYER FROM THE SFC TO 925 MB. IT WILL STILL BE PLENTY COLD...
WITH MIN TEMPS IN THE TEENS BLO ZERO EAST...AND 20S TO AROUND 30 BLO
ZERO WEST. THE PRESSURE GRADIENT WILL BE STRONG BETWEEN THE SFC
LOW TO OUR EAST AND THE ARCTIC HIGH OVER THE NORTHERN PLAINS...
SO STEADY W-NW WINDS OF 10 TO 20 MPH WILL OCCUR OVER MOST OF THE
CWA...WITH 20 TO 25 MPH OVER THE FOX VALLEY/LAKESHORE AREAS. THE
COMBINATION OF COLD TEMPS AND WINDS WILL CAUSE WIND CHILLS TO
FALL INTO THE -35 TO -55 RANGE TONIGHT THROUGH MONDAY...WITH THE
COLDEST READINGS IN NC/C WI LATE TONIGHT/EARLY MONDAY. WILL KEEP
THE 6 PM START TIME FOR THE WIND CHILL WARNING FOR THE ENTIRE CWA...
EVEN THOUGH WIND CHILLS LIKELY WON'T REACH -35 OVER NE/EC WI UNTIL
LATE EVENING OR AROUND MIDNIGHT.

A FRIGID DAY IS IN STORE FOR MONDAY...WITH HIGH TEMPS IN THE
TEENS BLO ZERO OVER MOST OF THE CWA...EXCEPT -5 TO -10 OVER
THE NE CORNER AND LAKESHORE AREAS.

HAVE ADDED A BIT MORE PCPN TO THE FCST. AS THE SFC WAVE LIFTS
NORTH THIS AFTERNOON AND EVENING...CYCLONIC NW LOW-LEVEL FLOW
WILL DEVELOP OVER EASTERN WI...LEADING TO SOME LIGHT SNOW OR
FLURRIES...MAINLY OVER THE LAKESHORE. THIS WILL BE AIDED BY THE
PRESENCE OF THE RRQ OF AN UPPER JET. IN ADDITION...EXPECT SOME
FLURRIES OVER MOST OF THE CWA AS THE POLAR VORTEX MOVES THROUGH
THE CWA LATE TONIGHT/EARLY MONDAY. WEAK LAKE-EFFECT SNOW WILL
ALSO IMPACT FAR NORTHERN WI AT TIMES.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
ISSUED AT 405 AM CST SUN JAN 5 2014

THE BREAKDOWN OF THE WEST COAST UPR RDG WL ALLOW FOR A MORE
TEMPERATE PACIFIC AIR MASS TO MOVE ACROSS THE CONUS DURING THE
LATTER HALF OF THE WEEK. THE MAIN FCST ISSUE WL BE HOW THE JET
STREAM REACTS AND WHAT INTERACTION TAKES PLACE BETWEEN THE NRN AND
SRN BRANCHES OF THE JET. SOME MDLS INDICATE A SPLIT FLOW...OTHERS
DO NOT. THESE MDL DIFFERENCES WOULD DICTATE TIMING/STRENGTH OF
SHORTWAVE TROFS MOVING ACROSS THE CONUS AND WHEN TO BRING PCPN
CHCS TO NE WI.

THE POLAR VORTEX CONTS TO PULL NE INTO WRN QUEBEC MON NGT...THEREBY
EASING THE BITTERLY COLD CYCLONIC FLOW OVER WI. 8H TEMPS ARE
EXPECTED RISE INTO THE -20 TO -25C RANGE WITH PREVAILING WEST WIND
AT 10 TO 15 MPH CNTRL WI...15 TO 25 MPH NEAR LAKE MI. THIS WIND
DIRECTION IS NOT FAVORABLE FOR LAKE EFFECT OVER VILAS CNTY...THUS
NOTHING MORE THAN AN ISOLATED SNOW SHWR IS ANTICIPATED. THE MAIN
STORY TO BE ON THE DANGEROUSLY COLD WIND CHILLS AS MIN TEMPS FROM
15 TO 30 BELOW ZERO LEAD TO WIND CHILL VALUES FROM 40 TO 50 BELOW
ZERO.

A WEAKENING SFC RDG OF HI PRES IS FCST TO MOVE INTO THE WRN GREAT
LAKES ON TUE AND FINALLY ALLOW WINDS TO GRADUALLY DIMINISH. EVEN
WITH A RETURN OF SOME SUNSHINE...THE BITTER COLD START TO THE DAY
WL KEEP MAX TEMPS IN THE SINGLE DIGITS BELOW ZERO. THE END TIME
FOR WIND CHILL WARNINGS STILL LOOKS GOOD FOR 18Z TUE ALTHO WIND
CHILLS WL REMAIN IN THE -20 TO -30 DEG RANGE THRU THE AFTERNOON.

MDLS INDICATE ANOTHER AREA OF HI PRES WL BUILD ACROSS THE NRN
PLAINS/UPR MS VALLEY TUE NGT. AN INFLUX OF DRIER AIR SHOULD BRING
MOSTLY CLEAR TO PARTLY CLOUDY SKIES WITH WINDS OF ONLY 5 TO 10 MPH.
WHILE THE CORE OF THE ARCTIC AIR TO BE LONG GONE...RADIATIONAL
COOLING WL STILL ALLOW TEMPS TO EASILY FALL. LOOK FOR MIN TEMPS TO
RANGE FROM THE SINGLE DIGITS BELOW ZERO LAKESIDE TO AROUND 20
BELOW ZERO N-CNTRL WI. MAY NEED A WIND CHILL ADVY IF WNDS CAN
REMAIN OVER 4 MPH. AS THE WEST COAST UPR RDG WEAKENS BY MID-WEEK...
THE FIRST PACIFIC SYSTEM IN THE FORM OF A WEAK SHORTWAVE TROF IS
PROGGED TO MOVE ACROSS THE CNTRL CONUS. FOR THE PAST SEVERAY DAYS...
THERE HAS BEEN MDL DISAGREEMENT ABOUT WHETHER AN AREA OF HI PRES
WOUDL BE STRONG ENUF OVER THE UPR MS VALLEY TO SHUNT ANY ISEN LIFT-
INDUCED PCPN FROM REACHING NE WI. FORTUNATELY...THE GFS/GEM KEEPS
ANY PCPN SOUTH OF THE IL BORDER WHILE THE 00Z ECMWF ALSO NOT KEEPS
THE LIGHT SNOW TO OUR SOUTH AS WELL. THUS...HAVE REMOVED THE SLGT
CHC POPS FROM CNTRL AND E-CNTRL WI ON WED. AT LEAST TEMPS WL CONT
TO MAKE A GRADUAL RECOVERY ON WED WITH READINGS ABLE TO GET INTO
THE SINGLE DIGITS ABOVE ZERO.

THIS WEAK SHORTWAVE TROF TO QUICKLY PUSH THRU MAINLY THE SRN
SECTIONS OF THE GREAT LAKES WED NGT...THUS MAINTAINING A SML CHC
OF LIGHT SNOW TO OUR SOUTH. THE FCST STARTS TO BECOME MORE MURKY
FROM THU ONWARD AS THE MDLS ARE HAVING DIFFICULTY WITH NOT ONLY
THE LOCATION OF VARIOUS PIECES OF PACIFIC ENERGY...BUT ALSO HOW
MUCH INTERACTION WL OCCUR BETWEEN THE TWO BRANCHES OF THE UPR JET.
LESS INTERACTION WOULD LEAD TO A SLOWER SYSTEM MOVEMENT/MORE
INTERACTION WOULD BRING A FASTER SYSTEM MOVEMENT. HAVE LEANED
TOWARD THE MORE SPLIT FLOW SOLUTION FAVORED BY THE BETTER
VERIFYING ECMWF...THUS ALLOWING FOR THE AREA OF HI PRES TO
ESSENTIALLY REMAIN OVER THE GREAT LAKES ON THU. MODERATING TEMPS
TO CONT ON THU WITH READINGS REACHING THE MID-TEENS TO AROUND 20
DEGS.

UNDER THE ASSUMPTION THAT THIS SPLIT FLOW CONTS THRU THE END OF
THE WEEK...THE SRN BRANCH WOULD IMPACT THE DEEP SOUTH/GULF COAST
AND THE NRN BRANCH WOULD AFFECT SRN CANADA/NRN TIER OF STATES.
THIS PATTERN WOULD GENERALLY FAVOR A DRY AND MORE MILD CONDITIONS
FOR NE WI WITH MAX TEMPS BOTH FRI AND SAT IN THE 25 TO 30 DEG
RANGE NORTH...UPR 20S TO LWR 30S SOUTH.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1010 PM CST SAT JAN 4 2014

ARCTIC AIR WL BE OVERSPREADING THE AREA DURING THE NEXT 24 HRS.
LOW-LEVEL SUBSIDENCE WL GENERATE VFR CONDITIONS TNGT. EXPECT
INCREASING WINDS TOMORROW AFTN AS WAVE RIDES NEWD ALONG THE ARCTIC
FRONT TO OUR E. LOWER CLDS AND SOME FLURRIES EXPECTED BY LATE SUN
AFTN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING FROM 6 PM THIS EVENING TO NOON CST TUESDAY
FOR WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074.

WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR WIZ005-
010>012-018-019-030-035-036.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......KALLAS
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Jan 4, 7:25 PM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
725 PM CST SAT JAN 4 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
725 PM CST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ARCTIC AIR WILL BEGIN OVERSPREADING THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE ARCTIC AIR WILL CONTINUE TO BECOME ESTABLISHED ACROSS THE AREA
SUNDAY...WITH ONLY A SMALL RISE IN TEMPERATURES EXPECTED DURING
THE DAY.

THE CORE OF THE COLD WILL MOVE THROUGH OUR AREA LATE SUNDAY NIGHT
THROUGH TUESDAY MORNING. DANGEROUSLY COLD CONDITIONS ARE EXPECTED
DURING THIS TIME. IT APPEARS THIS ARCTIC OUTBREAK WILL BE ONE OF
THE MOST SEVERE SINCE FEBRUARY 1996. OUTDOOR CONDITIONS COULD BE
LIFE THREATENING IF PROPER CLOTHING IS NOT WORN. FROSTBITE MAY
OCCUR IN AS LITTLE AS 5 MINUTES ON EXPOSED SKIN!

UTILITIES COULD EXPERIENCE THE HIGHEST HEATING DEMANDS IN DECADES.
DEMAND FOR TEMPORARY SHELTER WILL ALSO BE VERY HIGH NEXT WEEK.
SCHOOL ADMINISTRATORS SHOULD CLOSELY MONITOR LATER FORECASTS AND
BE PREPARED TO MAKE A DECISION ON SCHOOL CLOSURES FOR MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-051200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
725 PM CST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

GUSTS TO NEAR GALE FORCE ARE POSSIBLE FROM SUNDAY NIGHT INTO
TUESDAY...ESPECIALLY ALONG LAKE MICHIGAN. FREEZING SPRAY IS ALSO
LIKELY DUE TO THE STRONG WINDS AND WAVES.

SKOWRONSKI

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.